MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP493G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 6/4/2025.H6: component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide an answer for each case: (b)(6): last week their surgeon went to use a pack and the needle detached after the first suture was placed.They had to open another 3 packs before they were able finish the procedure.(b)(6): yesterday they had another surgical case, and this time they went through 6 packs before their surgeon refused to use any more of the vcp493¿s as the needle kept breaking away during use.They ended up using a pack of sutures from another brand to finish the case.Were there any adverse consequences associated with the patient? could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.Please provide the source or name of person providing answers to follow-up questions: the following information was received: i do know if any product is available for return at this stage, so i have made this one each as a starting point.I do not know if the customer wants a replacement or credit at this stage.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the needle keeps detaching from the thread after the 2nd ¿ 3rd pass when suturing the soft tissue.Last week their surgeon went to use a pack and the needle detached after the first suture was placed.They had to open another 3 packs before they were able finish the procedure.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3 h3 investigation summary: the product was returned to ethicon for evaluation.One sealed box with twelve packets and one open box with three sealed packets were received for analysis.The product code is vcp493g.Following the sampling plan, a visual inspection was conducted on 13 samples.The swage and attachment area were noted to be as expected.The sutures were dispensed without issues.Although, the sutures in all the samples were noted with significant difference in suture¿s diameter and coloration at the tipping area.As per this condition observed in the sutures, flex test was performed on the fifteen samples.Eleven samples broke due to improper tipping, as the sutures were breaking away from the swage area.Four samples were observed to be conforming as per flex specification.Based on the information currently available, damaged suture was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ UD 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22140310
Report Number2210968-2025-06190
Device Sequence Number7023196
Product Code GAM
UDI-Device Identifier10705031053656
UDI-Public(01)10705031053656(17)290930(10)103XDL
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP493G
Device Lot Number103XDL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown